×

Ext and von Neumann regular rings. (English) Zbl 0577.16007

A ring R is called a left T-ring if \(Ext_ R(M,N)\neq 0\) for each non- projective module M and each non-injective module N. In the paper, the following results are proved: 1) Let R be a von Neumann regular ring. If R is a T-ring, then each left ideal of R is countably generated. 2) Let R be a simple countable regular ring. Then \(Ext_ R(M,N)\neq 0\) for all countably generated modules M, N such that M is not projective and N is not injective. 3) The preceding result is also true for uncountably generated non-projective modules M if we work in the ZFC set theory plus the Axiom of constructibility. 4) Let R be a direct limit of a countable directed system of simple countable completely reducible rings. Then R is a simple countable regular ring and R is not a T-ring, provided R is not completely reducible.
Reviewer: T.Kepka

MSC:

16E50 von Neumann regular rings and generalizations (associative algebraic aspects)
16Exx Homological methods in associative algebras
16S20 Centralizing and normalizing extensions
16S90 Torsion theories; radicals on module categories (associative algebraic aspects)
PDF BibTeX XML Cite
Full Text: EuDML

References:

[1] F. W. Anderson, K. R. Fuller: Rings and categories of modules. Springer-Verlag, New York-Heidslberg-Berlin, 1974. · Zbl 0301.16001
[2] L. Bican T. Kepka, P. Němec: Rings, modules, and preradicals. M. Dekker Inc., New York-Basel, 1982. · Zbl 0483.16026
[3] H. Cartan, S. Eilenberg: Homological algebra. Princeton University Press, Princeton, 1956. · Zbl 0075.24305
[4] S. E. Dickson: A torsion theory for abelian categories. Trans. Amer. Math. Soc. 121 (1966), 223-235. · Zbl 0138.01801
[5] P. C. Eklof: Homological algebra and set theory. Trans. Amer. Math. Soc. 227 (1977), 207–225. · Zbl 0355.02047
[6] B. J. Gardner: Rings whose modules form few torsion classes. Bull. Austral. Math. Soc. 4 (1971), 355-359. · Zbl 0209.07304
[7] K. R. Goodearl: Von Neumann regular rings. Pitman, London-San Francisco-Melbourne, 1979. · Zbl 0411.16007
[8] P. Jambor: An orthogonal theory of a set-valued bifunctor. Czech. Math. J. 23 (1973), 447-454. · Zbl 0271.18010
[9] P. Jambor: Hereditary tensor-orthogonal theories. Comment. Math. Univ. Carolinae 16 (1975), 139-145. · Zbl 0303.16011
[10] S. Shelah: A compactness theorem for singular cardinals, free algebras. Whitehead problem and transversals. Israel J. Math. 21 (1975), 319-349. · Zbl 0369.02034
[11] J. Trlifaj, T. Kepka: Structure of T-rings. in Radical Theory (Proc. Conf. Eger, 1982), Colloq. Math. Soc. Bolyai, North-Holland, Amsterdam) · Zbl 0588.16021
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.